Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2000, 3:49 PM EDT for Berkeley County, South Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 14, 2000, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:50 PM EDT | Thunderstorm Wind 50 E | Bonneau, SC | Several trees down. |
| Jun 14, 4:10 PM EDT | Thunderstorm Wind 50 E | Cross, SC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WUUS52 KCHS 141949 SVRCHS SCC015-142015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 349 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA THIS INCLUDES THE CITY OF MONCKS CORNER * UNTIL 415 PM EDT * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PINOPOLIS...OR ABOUT 4 MILES WEST OF MONCKS CORNER...MOVING NORTHWEST AT 7 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTH OF CHICORA AT 400 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. $$ LAT...LON 3310 8007 3325 7996 3342 8023 3323 8037 RVT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:08 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 14, 3:08 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT WED JUN 14 2000 HIGH INSTAB ACROSS AREA AND UPR LVL VORT CENTER EVIDENT ON WV IMGRY OVR SE TN TRIGGERING SCT CONVECTION...SOME STRONG. EXPECT STRONGER AND MORE ORGANIZED STORMS ACROSS CNTRL NC/SC BORDER AREA AND W NC ASSOCIATED WITH UPR LVL FORCING. ALSO SOME STRONG STORMS ALONG CSTL COUNTIES WHERE HIGH INSTAB...LLVL MSTR CONVERG...AND SEABREEZE BOUNDARY FORCING HEAVY ISOLD PULSE TSTMS. LITTLE MVMNT ON CSTL STORMS...EXPECT SOME SVRE WITH HAIL AND ISOLD STRONG WINDS AND HEAVY RAIN FROM WET MICROBURSTS. EXPECT SIMILAR SITUATION FOR EACH OF THE NEXT FEW DAYS AS LITTLE CHANGE IN SFC RIDGE AXIS AND UPPER AIR PATTERN OVER AREA. CWF...LITTLE CHANGE OVER NEXT FEW DAYS AS BERMUDA HIGH CONTROLS WINDS ACROSS COASTAL WATERS. S WINDS 10 TO 15 KTS WITH SEAS 3 TO 4 FEET. PRELIM CCF CHS BB 075/091 073/090 074 23-2-2- SAV BB 074/092 072/090 074 23-2-2- CHL BB 078/087 078/087 078 23-1-1- NBC BB 075/092 073/090 074 23-2-2- .CHS... SC...NONE. GA...NONE. SLB
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:46 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 29 min |
| Jun 14, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.